MAUDE Adverse Event Report: ST. JUDE MEDICAL SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 25MECJ-502
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2016, a 25mm masters valve was implanted in the mitral position.On (b)(6) 2019, the device was explanted.Upon explant it was observed one leaflet was obstructed and not functioning as expected and thrombus was observed.The patient was reported to have been compliant with their anticoagulation medication.Subsequently another 25mm valve was implanted.The patient is reported to be stable postoperatively.
 
Additional Manufacturer Narrative
The reported event of "one leaflet was obstructed and not functioning as expected" and thrombus could not be confirmed.Both leaflets opened and closed completely and without resistance.There was fibrous pannus ingrowth limited to the sewing cuff.No inflammations or significant calcifications were present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the leaflet obstruction and thrombus could not be conclusively determined.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8492856
Report Number2648612-2019-00023
Device Sequence Number1723995
Product Code LWQ
UDI-Device Identifier05414734006347
UDI-Public05414734006347
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2021
Device Model Number25MECJ-502
Device Lot Number5503793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR